MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST

ROCHE DIAGNOSTICS ELECSYS HIV DUO; HIV DETECTION TEST
Catalog Number 08836973190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The analyzer serial number is (b)(6).All initially reactive samples (results = 1.0 coi) should be re-determined in duplicate with the elecsys hiv duo assay.Repeatedly reactive samples must be confirmed according to recommended confirmatory algorithms.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings.The elecsys hiv duo assay performs within specification.No product problem was identified.
 
Event or Problem Description
There was an allegation of questionable elecsys hiv duo results for 3 patient samples on a cobas 8000 core unit.The customer questioned the results as the antigen results were reactive but the antibody results were negative.On (b)(6) 2026, sample 1 had an initial result of 1.98 coi, interpreted as reactive.The sample was sent to another laboratory and tested on another e801 analyzer and the result was 3.80 coi, interpreted as reactive.On (b)(6) 2026, the sample was tested on an e601 analyzer using am hiv combi pt reagent and the result was 0.463 coi, interpreted as non-reactive.The sample also underwent nucleic acid testing and was tested on a mindray analyzer and the results were negative.On (b)(6) 2026, sample 2 had an initial result of 1.18 coi, interpreted as reactive.The sample was sent to another laboratory and tested on another e801 analyzer and the result was 1.15 coi, interpreted as reactive.On (b)(6) 2026, the sample was tested on an e601 analyzer using am hiv combi pt reagent and the result was 0.306 coi, interpreted as non-reactive.The sample also underwent nucleic acid testing and was tested on a mindray analyzer and the results were negative.On (b)(6) 2026, sample 3 had an initial result of 3.26 coi, interpreted as reactive.The sample was sent to another laboratory and tested on another e801 analyzer and the result was 3.54 coi, interpreted as reactive.On (b)(6) 2026, the sample was tested on an e601 analyzer using am hiv combi pt reagent and the result was 0.286 coi, interpreted as non-reactive.The sample also underwent nucleic acid testing and was tested on a mindray analyzer and the results were negative.

Brand Name
ELECSYS HIV DUO
Common Device Name
HIV DETECTION TEST
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24753291
Report Number1823260-2026-01192
Device Sequence Number18724811
Product Code MZF
UDI-Device Identifier07613336166949
UDI-Public07613336166949
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
BP190403
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08836973190
Device Lot Number85271501
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/09/2026
Initial Report FDA Received Date04/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown